×

zbMATH — the first resource for mathematics

The Solow–Swan model with a bounded population growth rate. (English) Zbl 1142.91663
Summary: The paper analyzes the dynamic of the Solow–Swan growth model when the labor growth rate is non-constant but variable and bounded over time. Per capita capital is seen to stabilize to the non-trivial steady state of the Solow–Swan model with a particular constant labor growth rate. The solution of the model is proved to be asymptotically stable. In case of a Cobb–Douglas production function and a generalized logistic population growth law, the solution is shown to have a closed-form expression via hypergeometric functions.

MSC:
91B62 Economic growth models
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Barro, R.J.; Sala-i-Martin, X., Economic growth, (1995), McGraw-Hill New York
[2] Birkhoff, G.; Rota, G., Ordinary differential equations, third ed, (1978), John Wiley and Sons New York
[3] Solow, R.M., A contribution to the theory of economic growth, Quarterly journal of economics, 70, 1, 65-94, (1956)
[4] Swan, T.W., Economic growth and capital accumulation, Economic record, 32, 63, 334-361, (1956)
[5] Whittaker, E.T.; Watson, G.N., A course of modern analysis, (1927), Cambridge University Press London, New York · Zbl 0108.26903
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.